Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 8, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 9, 2009, 5:34 AM CDT for 9 counties in Texas. It took effect at Mar 9, 2009, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2009, 5:34 AM CDT (10:34 UTC)
- In effect from
- Mar 9, 2009, 1:00 PM CDT
- Expired
- Mar 9, 2009, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Castro County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 59 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5053 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 091034 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 534 AM CDT MON MAR 9 2009 TXZ021>024-028>030-034-035-091900- /O.NEW.KLUB.WI.Y.0008.090309T1800Z-090310T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-LAMB-HALE-FLOYD-HOCKLEY-LUBBOCK- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...LITTLEFIELD...OLTON...PLAINVIEW... FLOYDADA...LOCKNEY...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH 534 AM CDT MON MAR 9 2009 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. STRONG SOUTHWESTERLY WINDS FROM 25 TO 30 MPH WITH GUSTS OVER 45 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON AS A SURFACE LOW PRESSURE SYSTEM DEEPENS OVER SOUTHEASTERN COLORADO. AREAS OF BLOWING DUST WILL LEAD TO LOCALLY POOR VISIBILITIES. WIND SPEEDS AND THE BLOWING DUST ARE EXPECTED TO DIMINISH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
000 WWUS74 KLUB 091045 CCA NPWLUB URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 545 AM CDT MON MAR 9 2009 TXZ021>024-028>030-034-035-091915- /O.COR.KLUB.WI.Y.0008.090309T1800Z-090310T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-LAMB-HALE-FLOYD-HOCKLEY-LUBBOCK- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...LITTLEFIELD...OLTON...PLAINVIEW... FLOYDADA...LOCKNEY...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH 545 AM CDT MON MAR 9 2009 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. STRONG SOUTHWESTERLY WINDS FROM 25 TO 35 MPH WITH GUSTS OVER 45 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON AS A SURFACE LOW PRESSURE SYSTEM DEEPENS OVER SOUTHEASTERN COLORADO. AREAS OF BLOWING DUST WILL LEAD TO LOCALLY POOR VISIBILITIES. WIND SPEEDS AND THE BLOWING DUST ARE EXPECTED TO DIMINISH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS74 KLUB 091846 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 146 PM CDT MON MAR 9 2009 TXZ021>024-028>030-034-035-100000- /O.CON.KLUB.WI.Y.0008.000000T0000Z-090310T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-LAMB-HALE-FLOYD-HOCKLEY-LUBBOCK- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...LITTLEFIELD...OLTON...PLAINVIEW... FLOYDADA...LOCKNEY...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH 146 PM CDT MON MAR 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH ARE EXPECTED THIS AFTERNOON. PATCHY BLOWING DUST MAY LEAD TO LOCALLY POOR VISIBILITIES...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION SITES. WIND SPEEDS AND THE BLOWING DUST ARE EXPECTED TO DIMINISH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS74 KLUB 092357 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 657 PM CDT MON MAR 9 2009 TXZ021>024-028>030-034-035-100100- /O.EXP.KLUB.WI.Y.0008.000000T0000Z-090310T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-LAMB-HALE-FLOYD-HOCKLEY-LUBBOCK- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...LITTLEFIELD...OLTON...PLAINVIEW... FLOYDADA...LOCKNEY...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH 657 PM CDT MON MAR 9 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. A DECREASING TREND IN THE WIND SPEEDS IS EXPECTED TO CONTINUE INTO THE EVENING HOURS. GIVEN THAT MOST LOCATIONS ARE ALREADY SEEING WIND SPEEDS SUSTAINED BELOW 30 MPH...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS SCHEDULED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 9, 4:41 AM CDT, 53 minutes earlier.
Area forecast discussion, Mar 9, 4:41 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 441 AM CDT MON MAR 9 2009 .SHORT TERM... MAIN STORY FOR TODAY WILL BE THE CHANCE OF PRECIPITATION AND INCREASING WINDS THIS AFTERNOON. A SHORTWAVE WILL MOVE ACROSS THE AREA TODAY. AT THE SAME TIME...A WARM FRONT WILL MOVE UP FROM THE SOUTH INTO THE ROLLING PLAINS AND EASTERN PORTIONS OF THE SOUTH PLAINS. MOISTURE WAS RAPIDLY MOVING NORTH BEHIND THE FRONT WITH DEW POINTS INCREASING ON THE ORDER OF 15-20 DEGREES PER HOUR. A MUCH SLOWER PROGRESSION OF SURFACE MOISTURE WAS MAKING ITS WAY INTO THE AREA FROM THE WEST. WATER VAPOR IMAGERY SHOWS MID LEVEL MOISTURE COMING OVER THE AREA AHEAD OF THE MID LEVEL TROUGH. RELATIVE HUMIDITIES HAVE BEEN SLOWLY INCREASING FROM MID LEVELS DOWN. THERE WILL GENERALLY BE A QUICK OPENING FOR PRECIPITATION THIS MORNING ACROSS THE ROLLING PLAINS AND NEAR THE STATE LINE. RELATIVELY STRONG LIFT WILL COME ACROSS THE ROLLING PLAINS BY MID MORNING WITH WEAKER OMEGA FIELDS NEAR THE STATE LINE. LATEST SREF MODEL RUNS SHOW A POSSIBILITY FOR PRECIP OVER THESE AFOREMENTIONED AREAS. IN ADDITION...THERE IS SOME WEAK ELEVATED CAPE ACROSS THE ROLLING PLAINS. INHIBITION AT THE SURFACE MAY BE ENOUGH TO PREVENT ANY SURFACE BASED PRECIPITATION. STRONG DOWNDRAFTS MAY BE A POSSIBILITY AS WELL WITH THE LOWEST LEVELS OF THE ATMOSPHERE NOT COMPLETELY SATURATED. THE STRONGEST LIFT WILL BE EAST OF THE AREA BY LATE MORNING WITH A LINGERING CHANCE OF SHOWERS ACROSS THE LOWER ROLLING PLAINS. A DRYLINE WILL BE ORIENTED FROM NORTHEAST TO SOUTHWEST POSSIBLY ACROSS THE LOWER ROLLING PLAINS THIS AFTERNOON AND EVENING. THOUGH VERY WEAK...ENOUGH LIFT MAY BE POSSIBLE TO SQUEEZE OUT A FEW LIGHT RAIN SHOWERS. ATTENTION THEN TURNS TO WIND SPEEDS THIS AFTERNOON. A STRONG 700MB JET OF 50+ KT COMES ACROSS THE WESTERN AND CENTRAL PANHANDLE EXTENDING INTO THE CENTRAL SOUTH PLAINS THIS MORNING AND AFTERNOON. DESPITE A DEVELOPING SURFACE LOW IN SOUTHEAST COLORADO THE SURFACE PRESSURE GRADIENT WILL BE RATHER WEAK TODAY. THE ABUNDANT CLOUD COVER EXPECTED TODAY MAY POSE A PROBLEM WITH INDICATED WIND SPEEDS IN MODEL GUIDANCE. NONETHELESS...STRONG WINDS SHOULD MIX DOWN TO THE SURFACE AND ANY VIRGA SHOWERS MAY ALSO HELP TO TAP THE 700MB WIND MAX MOVING ACROSS THE AREA. EVEN THOUGH WINDS WILL BE ENOUGH FOR RED FLAG CRITERIA INCREASING DEW POINTS FROM THE SOUTHEAST AND WEST WILL LEAD TO RELATIVE HUMIDITIES BETWEEN 20 AND 30 PERCENT TODAY AND CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO BE MET. JDV && .LONG TERM... COLD UPPER LEVEL LOW PRESSURE OVER THE PACIFIC NORTHWEST WILL SWING OUT RATHER SHARPLY THROUGH THE NORTHERN AND CENTRAL ROCKIES TONIGHT AND ACROSS NORTHERN PLAINS TUESDAY. SURFACE LOW PRESSURE IN SOUTHEAST COLORADO WILL FURTHER DEEPEN IN RESPONSE AND PULL EASTWARD THROUGH SOUTHERN HIGH PLAINS TUESDAY. LOW LEVEL WINDS EXPECTED TO UNDERGO TYPICAL VEERING INDUCING DOWNSLOPE WESTERLY COMPRESSIONAL WARMING AND DRYING. CURRENT INDICATIONS ARE FOR STRONGEST WINDS ACROSS CENTRAL PANHANDLE BUT STILL AT LEAST MODERATELY WINDY OVER NORTHERN SOUTH PLAINS AND EXTREME SOUTHERN PANHANDLE. HOW FAR THESE WINDS MANAGE TO WORK INTO THE NORTHERN ROLLING PLAINS IS A BIT UNCERTAIN...THOUGH AIRMASS ALSO WILL DRY IN THAT AREA. HIGH CLOUD BAND WILL BEND EAST AND CLEAR A BIT OVER AT LEAST NORTHERN ZONES TUESDAY...BUT SHOULD HOLD FOR THE MOST PART OVER THE REMAINDER OF THE AREA. A FRIGID AIRMASS GATHERING SOUTHWARD OUT OF WESTERN CANADA INTO THE NORTHERN ROCKIES AND HIGH PLAINS WILL PLUNGE SOUTHWARD FOLLOWING PASSAGE OF LOW PRESSURE TO THE NORTHEAST TUESDAY NIGHT. COLD FRONT SHOULD SWEEP THROUGH NORTHERN ZONES TUESDAY EVENING AND THROUGH MOST OF AREA BY EARLY WEDNESDAY MORNING. AS WE HAVE BEEN STATING FOR SEVERAL DAYS...THIS WILL END OUR RECENT PERIOD OF UNSEASONABLY WARM AND DRY WEATHER IN REALITY CHECK-TIME FASHION. A 1040+ MB SURFACE RIDGE WILL SETTLE INTO THE GREAT PLAINS WITH TEMPERATURES TUMBLING WEDNESDAY...THEN REMAINING 20 TO 25 DEGREES COLDER THAN NORMAL THROUGH THE END OF THE WEEK AND SATURDAY. CONTRASTED WITH OUR 30 DEGREE WARMER THAN NORMAL READINGS LAST WEEK...IT WILL NO DOUBT BE AN UNCOMFORTABLE RETURN TO WINTER FOR MANY. IN ADDITION...WE WILL REMAIN SUBJECT TO EJECTING DISTURBANCES ACROSS THE SOUTHERN PLAINS AS AN UPPER LEVEL TROF DEVELOPS OVER THE SOUTHWEST BY WEDNESDAY...AND SLOWLY EDGES EAST TOWARDS THE SOUTH PLAINS. MOISTURE AND LIFT OVER-RUNNING THE COLD DOME WITH THE FRONT LODGED DEEP INTO SOUTHWEST TEXAS WILL FAVOR INITIAL BEST PRECIPITATION CHANCES SOUTH OF THE AREA WEDNESDAY...BUT EXTENDING AT LEAST LOW SHOWER CHANCES THROUGH SOUTHERN ZONES WEDNESDAY AS FIRST WEAK DISTURBANCE EJECTS THROUGH SOUTHERN ROCKIES LATE IN THE DAY. ISENTROPIC LIFT IS EXPECTED TO INCREASE BY THURSDAY AS SOUTHWEST FLOW ALOFT STRENGTHENS. MOISTENING SHOULD BE ADEQUATE FOR INCREASING PRECIPITATION CHANCES...PERHAPS THROUGH SATURDAY NIGHT WHEN COLD LOW FINALLY PASSES EAST. PRECIPITATION TYPE MAY MIX WITH OR CHANGE TO SNOW ON THE CAP-ROCK EARLY THURSDAY AND AGAIN THURSDAY NIGHT AND FRIDAY NIGHT. WE ARE INDICATING ONLY MODEST PRECIPITATION AMOUNTS AT THIS TIME UNTIL LIFT REGIONS CAN BE BETTER CORRELATED WITH MOISTURE. WE LEANED STRONGLY TOWARDS THE WRF/NAM12 EARLY IN THE FORECAST... THEN INCREASINGLY TOWARDS THE ECMWF WHICH APPEARED TO MIMIC CLOSELY THE NCEP ENSEMBLE MEANS FROM MID WEEK THROUGH THE WEEKEND. THIS WOULD SUGGEST THAT SUNDAY WILL FINALLY SEE IMPROVEMENT AND MODEST WARMING. MCQUEEN && .FIRE WEATHER... CRITICAL FIRE DANGER IS POSSIBLE ACROSS THE NORTHERN SOUTH PLAINS AND EXTREME SOUTHERN PANHANDLE BY LATE TUESDAY MORNING AS WINDS INCREASE AND RELATIVE HUMIDITIES DECREASE AS STATED ABOVE. WE HAVE ISSUED A FIRE WEATHER WATCH FOR MOST OF THIS REGION ON THE CAP- ROCK. REGIONS JUST TO THE EAST AND SOUTH MAY NEED CONSIDERATION AS WELL IF WIND MAXIMUM SHIFTS. COLD FRONT WILL THEN ARRIVE EARLY TUESDAY NIGHT...AND MAY BE A FACTOR IF ANY FIRES ARE ON-GOING AT THAT TIME. THIS WILL BE THE FINAL FIRE WEATHER EVENT FOR SOME TIME WITH MUCH COLDER AND DAMP CONDITIONS EXPECTED TO FOLLOW. MCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 69 42 72 28 49 / 10 0 0 0 10 TULIA 72 47 73 30 49 / 10 0 0 0 10 PLAINVIEW 73 48 74 33 49 / 10 10 0 10 10 LEVELLAND 74 49 77 36 50 / 10 10 0 10 20 LUBBOCK 76 50 77 36 49 / 20 10 0 10 20 DENVER CITY 73 49 79 44 51 / 20 0 0 10 20 BROWNFIELD 74 51 78 42 50 / 20 10 0 10 20 CHILDRESS 79 53 81 36 47 / 20 10 0 10 10 SPUR 80 54 81 38 49 / 20 10 0 10 20 ASPERMONT 82 55 83 43 49 / 20 20 10 10 30 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-028>030-034-035. FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030. && 01/05
Hazardous weather outlook, Mar 9, 5:19 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 519 AM CDT MON MAR 9 2009 TXZ021>044-101030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 519 AM CDT MON MAR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST WINDS FROM 25 TO 35 MPH...WITH GUSTS TO 50 MPH... WILL DEVELOP FOR MANY AREAS ON THE CAP-ROCK. A WIND ADVISORY IS IN EFFECT FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...AND PORTIONS OF THE CENTRAL AND NORTHERN SOUTH PLAINS FROM MID-DAY UNTIL EARLY THIS EVENING. LOCAL VISIBILITY RESTRICTIONS FROM BLOWING DUST SHOULD BE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE DANGER MAY OCCUR AGAIN OVER THE EXTREME SOUTHERN TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS FROM LATE TUESDAY MORNING UNTIL EARLY TUESDAY EVENING...AS STRONG DOWNSLOPE WESTERLY WINDS DEVELOP OVER THE REGION WHILE RELATIVE HUMIDITY VALUES FALL.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 4:57 AM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Floyd, Hale, Lamb and 2 more | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.